Alert archive / Nebraska / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 138, NWS Cheyenne, WY

August 9, 2014Box Butte County, Morrill County, Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at Aug 9, 2014, 4:25 PM MDT for Box Butte County, Morrill County, Nebraska. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 9, 2014, 4:25 PM MDT (22:25 UTC)
Expired
Aug 9, 2014, 4:45 PM MDT
In force
20 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Box Butte County, NE, Morrill County, NE

The radar

The Cheyenne radar (KCYS), 157 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Rapid City, SD (KRAP), launched 12:00Z, 10.4 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 12:00Z on 2014-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 12:00Z on 2014-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1584 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

209 
WUUS55 KCYS 092225
SVRCYS
NEC013-123-092300-
/O.NEW.KCYS.SV.W.0138.140809T2225Z-140809T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
425 PM MDT SAT AUG 9 2014

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN BOX BUTTE COUNTY IN THE PANHANDLE OF NEBRASKA...
  NORTHWESTERN MORRILL COUNTY IN THE PANHANDLE OF NEBRASKA...

* UNTIL 500 PM MDT

* AT 422 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES WEST OF
  KILPATRICK LAKE...AND MOVING SOUTHEAST AT 15 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  KILPATRICK LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4190 10326 4203 10340 4209 10340 4209 10344
      4213 10340 4207 10310
TIME...MOT...LOC 2225Z 301DEG 14KT 4208 10340

HAIL...1.25IN
WIND...60MPH

$$

HAHN
1 follow-up statement
029 
WWUS55 KCYS 092245
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
445 PM MDT SAT AUG 9 2014

NEC013-123-092256-
/O.CAN.KCYS.SV.W.0138.000000T0000Z-140809T2300Z/
BOX BUTTE NE-MORRILL NE-
445 PM MDT SAT AUG 9 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MORRILL AND
SOUTHWESTERN BOX BUTTE COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 4190 10326 4203 10340 4209 10340 4209 10344
      4213 10340 4207 10310
TIME...MOT...LOC 2246Z 301DEG 14KT 4204 10331

$$

HAHN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 4:00 PM MDT, 25 minutes earlier.

Area forecast discussion, Aug 9, 4:00 PM MDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
400 PM MDT SAT AUG 9 2014

.SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT)
ISSUED AT 303 PM MDT SAT AUG 9 2014

STORMS ARE A LITTLE LESS WIDESPREAD THIS AFTN WITH THE EXCEPTION OF
THE NORTHERN HALF OF THE PANHANDLE.  WEAK SHORTWAVE IS CURRENTLY
MOVING OVER THE CWA WITH THE SFC TROUGH JUST TO THE EAST OF THE
CWA.  AS A RESULT...SFC WINDS ARE NORTH-TO-NORTHWEST OVER MUCH OF
THE CWA WITH A WEAK FRONT PASSING THROUGH.  THESE WINDS HAVE BEEN
BREEZY AT TIMES WITH GUSTS TO 25-30 KTS.  BEST SHOT AT STRONGER
STORMS THRU THE AFTN WILL BE TO THE NORTH OF THE NORTH PLATTE VALLEY
ACROSS THE NEBRASKA PANHANDLE.  WHILE THE SOUTHERN PANHANDLE IS
DRIER (DEWPOINTS IN THE MID 40S)...LOCATIONS OVER THE NORTHERN
PANHANDLE ARE SEEING DEWPOINTS IN THE 55-50F RANGE.  THE SPC
MESOANALYSIS SHOWS MLCAPES OF 1250-1500 OVER DAWES AND SIOUX
COUNTIES...HOWEVER THE MAIN LIMITING FACTOR FOR A GREATER SVR THREAT
WILL BE THE LACK OF SHEAR (BULK SHEAR IS ONLY 20-25 KTS).  KEPT
SMALL HAIL IN THE FCST THROUGH THE AFTN FOR THE NORTHERN PANHANDLE
ESPECIALLY SINCE THE HRRR HAS BEEN CONSISTENTLY SHOWING STRONGER
STORMS OVER THIS AREA.  STORMS COULD LINGER OVER THE PANHANDLE
THROUGH THE LATE EVENING AND THEN TAPER OFF THEREAFTER.

NORTHERLY WINDS WILL CONTINUE ACROSS THE PLAINS THROUGH THE NIGHT
WITH SFC PRESSURES RISING OVER THE CWA.  WINDS WILL TURN EASTERLY BY
SUN AFTN WITH CONVERGENCE INCREASING OVER THE SOUTHERN LARAMIE
RANGE.  THE MAIN MODEL TREND OVER THE PAST DAY IS TO SHOW LESS
INSTABILITY AND QPF ALONG THE SOUTHERN LARAMIE RANGE DURING THE
AFTN.  APPEARS MORE AND MORE THAT NORTHERN COLORADO WILL SEE MUCH OF
THE STORM ACTIVITY...SO LOWERED POPS IN AREAS NEAR THE COLORADO
BORDER.  TEMPS WILL BE ABOUT 5 DEGREES COOLER IN THE POST FRONTAL
AIRMASS.  SUBTROPICAL HIGH CENTER SHIFTS WESTWARD TOWARD THE FOUR
CORNERS REGION BY MON WITH HEIGHTS RISING AND MONSOONAL MOISTURE
BEING SHUNTED WELL TO THE SOUTH AND WEST OF WY.  WILL BE HARD
PRESSED TO GET MUCH MORE THAN ISOLATED STORM DEVELOPMENT IN THIS
TYPE OF PATTERN...WITH THE BEST CHANCES OVER THE HIGHER TERRAIN OF
SOUTHEAST WY.

.LONG TERM...(TUESDAY THROUGH SATURDAY)
ISSUED AT 330 PM MDT SAT AUG 9 2014

12Z MEDIUM RANGE MODEL GUIDANCE PROGS A STOUT UPPER RIDGE ALONG
THE FRONT RANGE TUESDAY TRANSLATING EAST THROUGH THE HIGH PLAINS
WEDNESDAY...AND EASTERN GREAT PLAINS THURSDAY. MEANWHILE...A UPPER
TROUGH ENTERS THE GREAT BASIN EARLY IN THE PERIOD...THEN LIFTS
NORTHEAST ACROSS THE NORTHERN ROCKY MOUNTAINS BY WEEK/S END. THE
ECMWF DEVELOPS A DOUBLE-BARREL LOW WHEREAS THE GFS MAINTAINS A
POSITIVE OPEN TROUGH WITH ITS MERIDIONAL AXIS ALONG THE FRONT RANGE.

A SURFACE RIDGE WILL BE SITUATED OVER THE NORTHERN/CENTRAL GREAT
PLAINS TUESDAY WITH A STATIONARY FRONT DRAPED OVER SOUTHEAST WY
AND EASTERN CO. WITH THE UPPER RIDGE AXIS OVER THE FRONT RANGE...
MUCH OF THE SUBTROPICAL MOISTURE WILL BE CONFINED SOUTH AND WEST
OF THE CWA. ISOLATED DIURNAL CONVECTION WILL BE POSSIBLE ALONG
AND WEST OF THE LARAMIE RANGE. AS THE RIDGE DRIFTS EAST TOWARD
THE HIGH PLAINS WEDNESDAY...SOUTHWEST FLOW ALOFT WILL TRANSPORT
MORE SUBTROPICAL MOISTURE INTO THE REGION WITH MORE SCATTERED
CONVECTION. A SHORTWAVE LIFTING NORTHEAST ACROSS EASTERN WY/CO
WILL LIKELY KEEP CONVECTION GOING INTO THE OVERNIGHT HOURS.
CONVECTIVE COVERAGE WILL BE MORE ISOLATED AND DIURNAL IN NATURE
THURSDAY AS FORCING WILL BE EAST OF THE CWA AND SUBTROPICAL
MOISTURE NOT AS PREVALENT AS THE FLOW ALOFT BECOMES MORE WESTERLY.
THE GFS LOOKS OVERDONE WITH QPF GIVEN THE ABOVE SCENARIO AND
LEANED CLOSER TO THE ECMWF. ANOTHER SHORTWAVE TROUGH WILL IMPACT
THE CWA FRIDAY/FRIDAY NIGHT WITH SLIGHTLY BETTER COVERAGE OF
CONVECTION. SATURDAY WILL TREND DRIER IN THE WAKE OF THE WAVE
WITH WEST-NORTHWEST FLOW ALOFT. COULD SEE ISOLATED DIURNAL
CONVECTION OVER WESTERN NEBRASKA WITH MARGINAL INSTABILITY AND
MOISTURE.

TEMPERATURES WILL AVERAGE 5 TO 10 DEGREES WARMER THAN NORMAL FOR
TUESDAY AND WEDNESDAY...THEN GRADUALLY COOL CLOSER TO SEASONAL
NORMAL BY THE WEEKEND.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY MORNING)
ISSUED AT 1148 AM MDT SAT AUG 9 2014

EXPECT VFR OUTSIDE CONVECTIVE ACTIVITY. ISLD TO SCT TSTORM
DEVELOPMENT MAINLY ALONG/EAST OF LARAMIE RANGE BETWEEN 20Z AND 03Z
WILL PRODUCE OCNL MVFR VSBYS. NORTHWESTERLY WINDS WILL BE BREEZY
AT TIMES THIS AFTN...OCNLY VARIABLE/GUSTY INVOF TSTORM ACTIVITY.
PARTIAL CLEARING SKIES AFTER CONVECTION DISSIPATES LATER THIS
EVE. CANNOT RULE OUT POSSIBILITY OF LOW CIGS/VSBYS AFTER 10Z FOR
PORTIONS OF THE WESTERN NE PNHDL.

&&

.FIRE WEATHER...
ISSUED AT 303 PM MDT SAT AUG 9 2014

AFTERNOON SHOWERS AND THUNDERSTORMS WILL BECOME MORE ISOLATED ON
SUNDAY AND INTO EARLY NEXT WEEK AS MONSOONAL MOISTURE GETS PUSHED
SOUTH OF THE REGION. TEMPERATURES ON SUNDAY WILL BE SLIGHTLY BELOW
NORMAL AS A COLD FRONT PUSHES ACROSS THE REGION TONIGHT. A WARMUP
WILL BEGIN ON MONDAY AND CONTINUE INTO MIDWEEK. MINIMUM HUMIDITY
VALUES WILL DROP TO AROUND 20-25 PERCENT ACROSS AREAS TO THE WEST OF
THE LARAMIE RANGE ON MONDAY AND TUESDAY AFTERNOONS.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&

SHORT TERM...FINCH
LONG TERM...JAMSKI
AVIATION...JAMSKI
FIRE WEATHER...FINCH
Hazardous weather outlook, Aug 9, 11:29 AM MDT, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1129 AM MDT SAT AUG 9 2014

WYZ101-103>107-109>119-101730-
CONVERSE COUNTY LOWER ELEVATIONS-NORTH LARAMIE RANGE-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
1129 AM MDT SAT AUG 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED
THIS AFTERNOON INTO EARLY THIS EVENING. SEVERE THUNDERSTORMS ARE
NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE MAINLY OVER THE
MOUNTAINS OF SOUTHEAST WYOMING AND NEARBY LOCATIONS SUNDAY THROUGH
TUESDAY. SEVERE THUNDERSTORMS ARE NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-WYZ102-108-101730-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-NIOBRARA COUNTY-GOSHEN COUNTY-
1129 AM MDT SAT AUG 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND EAST CENTRAL WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL AGAIN DEVELOP ACROSS THE
NEBRASKA PANHANDLE AND INTO EAST CENTRAL WYOMING THIS AFTERNOON
AND CONTINUE INTO THE EVENING HOURS. SMALL HAIL AND GUSTY WINDS
ARE EXPECTED TO OCCUR WITH SOME OF THE STRONGER THUNDERSTORMS.
THERE IS A SMALL CHANCE FOR A FEW SEVERE THUNDERSTORMS OVER THE
NEBRASKA PANHANDLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY EVENING.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

FINCH

In the hours before

Special weather statement, Aug 9, 3:32 PM MDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
332 PM MDT SAT AUG 9 2014

NEZ002-095-092200-
DAWES NE-NORTH SIOUX NE-
332 PM MDT SAT AUG 9 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SIOUX AND NORTHWESTERN
DAWES COUNTIES UNTIL 400 PM MDT...

AT 329 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MONTROSE...OR 28 MILES SOUTH OF EDGEMONT...
MOVING EAST AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS THUNDERSTORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...

MAINLY RURAL AREAS OF EXTREME NORTHWESTERN DAWES AND NORTHEASTERN
SIOUX COUNTIES.

&&

LAT...LON 4280 10336 4283 10376 4296 10376 4301 10345
      4300 10335
TIME...MOT...LOC 2132Z 266DEG 16KT 4291 10365

HAHN
Special weather statement, Aug 9, 3:46 PM MDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
346 PM MDT SAT AUG 9 2014

NEZ096-092215-
SOUTH SIOUX NE-
346 PM MDT SAT AUG 9 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SIOUX COUNTY UNTIL 415 PM
MDT...

AT 345 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES WEST OF AGATE FOSSIL BEDS NATIONAL
MONUMENT...OR 24 MILES NORTHEAST OF TORRINGTON...MOVING EAST AT 10
MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  AGATE FOSSIL BEDS NATIONAL MONUMENT...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 4241 10369 4220 10378 4235 10400 4243 10392
TIME...MOT...LOC 2146Z 291DEG 9KT 4237 10393

HAHN
Local storm report, Aug 9, 4:19 PM MDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
419 PM MDT SAT AUG 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0418 PM     HAIL             3 NE SCOTTSBLUFF        41.90N 103.62W
08/09/2014  E0.50 INCH       SCOTTS BLUFF       NE   TRAINED SPOTTER

&&

BCHAPMAN
Special weather statement, Aug 9, 4:19 PM MDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
419 PM MDT SAT AUG 9 2014

NEZ019>021-092300-
BANNER NE-MORRILL NE-SCOTTS BLUFF NE-
419 PM MDT SAT AUG 9 2014

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SCOTTS BLUFF...EXTREME
WESTERN MORRILL AND NORTHEASTERN BANNER COUNTIES UNTIL 500 PM MDT...

AT 418 PM MDT...STORM SPOTTERS REPORTED A STRONG THUNDERSTORM NEAR
WESTERN NEBRASKA REGIONAL AIRPORT...OR 2 MILES NORTHEAST
SCOTTSBLUFF...MOVING SOUTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  MINATARE...
  BAYARD...
  MELBETA...
  MCGREW...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 4178 10328 4163 10352 4189 10367 4195 10357
TIME...MOT...LOC 2219Z 324DEG 17KT 4187 10360

HAHN
Special weather statement, Aug 9, 4:22 PM MDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
422 PM MDT SAT AUG 9 2014

NEZ003-019-021-096-092300-
BOX BUTTE NE-MORRILL NE-SCOTTS BLUFF NE-SOUTH SIOUX NE-
422 PM MDT SAT AUG 9 2014

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHEASTERN SIOUX...
EXTREME NORTHEASTERN SCOTTS BLUFF...NORTHWESTERN MORRILL AND
SOUTHWESTERN BOX BUTTE COUNTIES UNTIL 500 PM MDT...

AT 418 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF KILPATRICK LAKE...OR 19
MILES NORTHEAST OF SCOTTSBLUFF...MOVING SOUTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF EXTREME NORTHEASTERN SCOTTS BLUFF...EXTREME
SOUTHWESTERN BOX BUTTE AND NORTHWESTERN MORRILL COUNTIES.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 4196 10304 4179 10326 4207 10345 4210 10338
TIME...MOT...LOC 2222Z 324DEG 17KT 4203 10337

HAHN

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 6:33 PM MDTSpecial Weather StatementCYSBox Butte42 min
Aug 8, 6:34 PM MDTSevere Thunderstorm WarningCYSBox Butte, Dawes, Sioux41 min
Aug 9, 3:46 PM MDTSpecial Weather StatementCYSSioux29 min
Aug 9, 4:19 PM MDTSpecial Weather StatementCYSScotts Bluff41 min
Aug 9, 4:22 PM MDTSpecial Weather StatementCYSMorrill38 min
Aug 9, 4:47 PM MDTSpecial Weather StatementCYSBanner28 min
Aug 9, 4:52 PM MDTSpecial Weather StatementCYSBox Butte23 min
Aug 9, 5:03 PM MDTSpecial Weather StatementCYSBox Butte27 min
Aug 9, 5:39 PM MDTSpecial Weather StatementCYSBox Butte21 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.